What do desloratadine tablets do?
DESLORATADINE (Clarinex(R)) is an antihistamine. It relieves the symptoms of hay fever (sneezing, runny nose, and itchy, watery eyes), and may help treat hives and associated itching of the skin. A generic tablet is not yet available.
What should my health care professional know before I use desloratadine?
They need to know if you have any of these conditions:
• an unusual or allergic reaction to desloratadine, other medicines, foods, dyes, or preservatives
• pregnant or trying to get pregnant
How should I use this medicine?
Take desloratadine tablets by mouth. Follow the directions on the prescription label. Swallow the tablets with a drink of water. Do not chew the tablets. Desloratadine is taken once daily. It may be taken at any time during the day, with or without food. Do not take your medicine more often than directed.
What if I miss a dose?
If you miss a dose, take a dose as soon as you can, then go back to your regular dosing schedule the next day. Do not use double or extra doses without advice.
What other medicines can interact with desloratadine?
The following medicines can make you feel drowsy:
• barbiturate medicines for inducing sleep or treating seizures (convulsions)
• medicines for anxiety or sleeping problems, such as diazepam or temazepam
• medicines for hay fever and other allergies
• medicines for mental depression
• medicines for mental problems and psychotic disturbances
• medicines for pain
Tell your prescriber or health care professional about all other medicines you are taking, including non-prescription medicines, nutritional supplements, or herbal products. Also tell your prescriber or health care professional if you are a frequent user of drinks with caffeine or alcohol, if you smoke, or if you use illegal drugs. These may affect the way your medicine works. Check with your health care professional before stopping or starting any of your medicines.
What side effects may I notice from using desloratadine?
Side effects that you should report to your prescriber or health care professional as soon as possible:
• unusual restlessness or nervousness in children
Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):
• excessive tiredness
• dry mouth